MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. BELOTERO BALANCE; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. BELOTERO BALANCE; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8700M0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the adverse event, cellulitis, was deemed to meet serious injury criteria of requiring medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure.The device history record for belotero injectable implant lot 321285 was reviewed.A lot search was conducted on the reported lot and no similar events were noted.No non-conformances were noted that would have contributed to this event.
 
Event or Problem Description
A physician reported that a (b)(6) female patient was injected with belotero.Medical history and concomitant medications not reported.On (b)(6) 2017, the patient was injected with one syringe of belotero to the cheeks.On (b)(6) 2017, the patient developed an infection in the left cheek.Treatment reported as unspecified antibiotics and hyaluronidase injection.The infection is resolving.Causality not reported.Lot number reported as 32185.On 19-jul-2017, follow up information was received from the physician.Medical history reported as negative.Concomitant medications reported as unspecified vitamins.On (b)(6) 2017, the patient was injected with voluma "deep" in the cheeks and belotero "on the surface." on (b)(6) 2017, the patient presented with redness, swelling and tenderness to the left cheek and was diagnosed with cellulitis.A mri "the next day" was consistent with cellulitis, without abscess.Treatment reported as intravenous ceftriaxone, administered in the physician's office, and oral cephalexin.The physician believes skin bacteria entered the site during one of the "punctures." on 24-jul-2017, the lot number was clarified to be 321285.

Brand Name
BELOTERO BALANCE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key6740795
Report Number2135225-2017-00017
Device Sequence Number771488
Product Code LMH
UDI-Device IdentifierM2138700M05
UDI-Public+M2138700M05/$$3180622321285E
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P090016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Expiration Date06/22/2018
Device Model Number8700M0
Device Catalogue Number8700M0
Device Lot Number321285
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JUVEDERM VOLUMA; UNSPECIFIED VITAMINS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR